Montana, 2012

Hail and Damaging Winds in Montana, June 26, 2012

June 26, 2012 · NWS TFX · 7 events in 4 counties and zones

Showers and thunderstorms developed over portions of Central Montana with some reaching severe levels.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TFX wrote it up.

Showers and thunderstorms developed over portions of Central Montana with some reaching severe levels.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 26, 10:54 AM MST, 6 minutes earlier.

Area forecast discussion, Jun 26, 10:54 AM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1154 AM MDT TUE JUN 26 2012

.UPDATE...WENT THROUGH A FEW HOURS OF SEVERE WEATHER EARLIER THIS
MORNING BUT ACTIVITY HAS TAPERED OFF AS THE NOCTURNAL MID-LEVEL
JET DISSIPATED. AM EXPECTING A FEW MORE HOURS OF GENERALLY QUIET
WEATHER BEFORE SEVERE ACTIVITY STARTS UP AGAIN DURING THE EARLY TO
MID AFTERNOON HOURS. HAVE UPDATED THE FORECAST/POPS TO REFLECT
THIS LULL WITH THE BEST LIKELIHOOD OF SEVERE WEATHER STILL
EXPECTED TO BE NORTH AND WEST OF A LINE FROM GREAT FALLS TO
HAVRE. FRONTAL PASSAGE ACROSS MY WESTERN CWA IS CURRENTLY EXPECTED
TO BE SOMETIME BETWEEN 1 PM AND 3 PM. RED FLAG WARNINGS IN THE
SOUTHERN HALF OF THE FORECAST AREA CONTINUE TO LOOK FAVORABLE AND
WILL REMAIN IN PLACE. THE HIGH WIND WARNING FOR THE NORTHERN ROCKY
MOUNTAIN FRONT ALSO LOOKS FAVORABLE BUT MAY BE STARTING AN HOUR OR
TWO TOO LATE...ALTHOUGH THE SITUATION IS NOT AS CLEAR FOR THE
SOUTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. FOR NOW
WILL LEAVE THE WATCH IN PLACE AND MAKE THE DECISION WITH THE
AFTERNOON PACKAGE. MPJ

&&

.AVIATION...
UPDATED 1800Z.
STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON
BRINGING A WIND SHIFT TO THE WEST WITH GUSTY WEST WINDS. AHEAD OF
THE FRONT WINDS ARE LIGHT AND VARIABLE IN A VERY MOIST AND UNSTABLE
AIRMASS OVER NORTH CENTRAL MT WITH GUSTY SOUTH WINDS IN A DRY
AIRMASS OVER SW MT. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ALONG
THE FRONT FOR AREAS N AND W OF GREAT FALLS WITH ISOLATED ACTIVITY
ALONG THE FRONT FURTHER SOUTH. WINDS REMAIN GUSTY THIS EVENING WITH
CLEARING BEHIND THE FRONT. A GRADUAL DECREASE IN WINDS IS EXPECTED
AFTER MIDNIGHT. HOENISCH

&&

.FIRE WEATHER...
RED FLAG WARNINGS REMAIN IN EFFECT FOR ZONE 118 AND MEAGHER COUNTY
IN ZONE 117 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES AHEAD OF
THE FRONTAL PASSAGE...FROM 10 AM MDT UNTIL 9 PM MDT TUESDAY. SUK

&&

.PREV DISCUSSION...
/ISSUED 540 AM MDT TUE JUN 26 2012/
TUESDAY THROUGH THURSDAY...AN ACTIVE CONVECTION PERIOD CONTINUE
EARLY INTO THE MORNING TUESDAY AHEAD OF A PACIFIC WEATHER SYSTEM
WITH AN ASSOCIATED COLD FRONT THAT WILL MOVE THROUGH THE AREA
TUESDAY AFTERNOON. AHEAD OF THE COLD FRONT GUSTY WINDS WILL
DEVELOP AND INCREASE IN SPEED STARTING IN SOUTHWEST MONTANA AND
CONTINUING ACROSS CENTRAL AND NORTH CENTRAL MONTANA BY MID DAY.
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AHEAD OF THE FRONT
AND ANOTHER RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER
ZONES 110...111...118 AND MEAGHER COUNTY IN FIRE WEATHER ZONE
117. FERGUS COUNTY AND JUDITH BASIN COUNTY WILL ALSO BE CLOSELY
MONITORED...BUT CURRENTLY FIRE WEATHER CONDITIONS APPEAR TO REMAIN
SLIGHTLY BELOW RED FLAG CRITERIA DUE TO THE THE HIGHER DEW POINTS
AHEAD OF THE FRONT. TEMPERATURES WILL BE LIMITED TODAY TO A
MAXIMUM VALUES AHEAD OF THE COLD FRONT...WITH COOLER TEMPERATURES
PERSISTING BEHIND THE FRONT. A HIGH WIND WATCH REMAINS IN EFFECT
FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY FOR
TUESDAY AFTERNOON AND EVENING. WEDNESDAY WILL BE ANOTHER GUSTY
DAY ACROSS THE AREA HOWEVER THE COOLER TEMPERATURES SHOULD ALLOW
THE HUMIDITY VALUES TO STAY HIGH ENOUGH TO AVOID ANOTHER ROUND OF
RED FLAG WARNINGS. WITH THE OVERALL PATTERN OF NEAR ZONAL
FLOW FROM THE PACIFIC OFF THE OREGON COAST TEMPERATURES WILL
CONTINUE TO REMAIN SLIGHTLY COOLER THAN SEASONAL AVERAGES
WEDNESDAY AND THURSDAY... CONDITIONS WILL ALSO REMAIN RELATIVELY
DRY ON WEDNESDAY AND THURSDAY WITH PRECIPITATION LIMITED TO THE
ROCKY MOUNTAIN FRONT AND OTHER HIGH TERRAIN. A WEAK SHORTWAVE HIGH
PRESSURE RIDGE WILL BUILD INTO THE AREA THURSDAY...FURTHER
LIMITING PRECIPITATION. SUK

THURSDAY NIGHT THROUGH TUESDAY...EXTENDED PERIOD BEGINS WITH DRY
CONDITIONS AS UPPER LEVEL RIDGE AXIS MOVES FROM THE CONTINENTAL
DIVIDE TO ERN MT LATE THURS INTO FRI.  A WEAK DISTURBANCE TRACKS
ACROSS SRN ALB/SASK FRI AFTN/EVE BRINGING SOME CLOUDS ACROSS THE
HILINE AND CENTRAL MT BUT PRECIP DOES NOT APPEAR LIKELY OTHER THAN A
FEW SHOWERS ALONG THE ROCKY MTN FRONT.  HIGH PRESSURE RIDGING
REDEVELOPS ACROSS OUR REGION FOR THE WEEKEND BRINGING MOSTLY DRY
CONDITIONS UNTIL SUN EVE.  AT THAT POINT A PACIFIC SHORTWAVE TROF
AND ASSOCIATED SURFACE COLD FRONT PUSH IN FROM THE WEST PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS INTO EARLY MON MORNING.  THE
SYSTEM SHOULD MAKE STEADY EASTWARD PROGRESS ON MON WITH A FEW
LINGERING SHOWERS POSSIBLE ALONG THE HILINE.  DRY CONDITIONS RETURN
ON TUES UNDER WEST-SOUTHWEST FLOW ALOFT.  HIGH TEMPERATURES WILL BE
IN THE LOW 80S OVER THE CENTRAL AND NORTH CENTRAL COUNTIES WITH
UPPER 80S TO LOW 90S EXPECTED OVER THE SOUTHWEST VALLEYS FROM FRI
THRU SUN.  THE COLD FRONT ARRIVING SUN NIGHT WILL DECREASE TEMPS
BACK INTO THE UPPER 70S TO LOW 80S FOR MON AND TUES.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  74  48  73  48 /  30  10  10   0
CTB  64  46  67  44 / 100  40  10   0
HLN  80  48  75  48 /  20  10   0   0
BZN  82  40  77  42 /  10   0   0   0
WEY  68  38  71  39 /   0   0   0   0
DLN  75  40  76  44 /  10   0   0   0
HVR  81  49  74  46 /  20  20  10   0
LWT  83  44  70  45 /  10   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 4 PM MDT THIS AFTERNOON THROUGH THIS
EVENING EASTERN GLACIER...SOUTHERN ROCKY MOUNTAIN FRONT.

RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT GALLATIN...MADISON...
MEAGHER.

HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT NORTHERN ROCKY MOUNTAIN FRONT.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BROADWATER...
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...JEFFERSON.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 26, 4:43 AM MST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
543 AM MDT TUE JUN 26 2012

MTZ008-014-015-052>055-271145-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009-010-048-271145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHERN ROCKY MOUNTAIN
FRONT AND EASTERN GLACIER COUNTY FROM 4 PM THROUGH MIDNIGHT
TONIGHT.

A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN
FRONT FROM 4 PM TROUGH MIDNIGHT.

A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED..

MTZ011>013-044>047-049>051-271145-
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED.

In the hours before

Local storm report, Jun 26, 7:34 AM MST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
834 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HAIL             24 N GILDFORD           48.91N 110.31W
06/26/2012  E0.88 INCH       HILL               MT   TRAINED SPOTTER

            NICKLE SIZED HAIL AND WINDS OF 40 MPH.

&&

NJL
Local storm report, Jun 26, 8:17 AM MST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
917 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HAIL             10 NE BRADY             48.14N 111.69W
06/26/2012  E1.00 INCH       PONDERA            MT   TRAINED SPOTTER

            QUARTER SIZED HAIL.

&&

NJL
Local storm report, Jun 26, 8:21 AM MST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
921 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             16 S INVERNESS          48.33N 110.69W
06/26/2012  E1.00 INCH       HILL               MT   TRAINED SPOTTER

            QUARTER SIZED HAIL.

&&

NJL
Local storm report, Jun 26, 9:18 AM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1018 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             CONRAD                  48.17N 111.95W
06/25/2012  E0.75 INCH       PONDERA            MT   PUBLIC

            PENNY SIZED HAIL REPORTED.

0800 PM     HAIL             BYNUM                   47.98N 112.31W
06/25/2012  M0.88 INCH       TETON              MT   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZED HAIL.

0810 PM     HAIL             5 E PENDROY             48.07N 112.20W
06/25/2012  M0.70 INCH       TETON              MT   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME SIZED HAIL.

0205 AM     HAIL             10 S CHINOOK            48.44N 109.23W
06/26/2012  E2.50 INCH       BLAINE             MT   TRAINED SPOTTER

            TENNIS BALL SIZED HAIL AND DAMAGE TO VEHICLE
            WINDSHIELDS.

0240 AM     HAIL             6 WNW HARLEM            48.56N 108.90W
06/26/2012  E1.00 INCH       BLAINE             MT   LAW ENFORCEMENT

0326 AM     HAIL             7 SSE HOGELAND          48.76N 108.60W
06/26/2012  E0.25 INCH       BLAINE             MT   TRAINED SPOTTER

            0.50 INCHES OF RAIN

0334 AM     HAIL             8 WSW FAIRFIELD         47.58N 112.15W
06/26/2012  M1.25 INCH       TETON              MT   TRAINED SPOTTER

            QUARTER SIZED HAIL WITH A FEW THE SIZE OF HALF DOLLARS.

0615 AM     HAIL             16 S INVERNESS          48.33N 110.69W
06/26/2012  E1.00 INCH       HILL               MT   TRAINED SPOTTER

            QUARTER SIZED HAIL.

0625 AM     HAIL             14 S INVERNESS          48.36N 110.74W
06/26/2012  M0.70 INCH       HILL               MT   TRAINED SPOTTER

            HAIL COVERING THE GROUND WITH A FEW AS BIG AS DIMES.

0705 AM     HAIL             10 NE BRADY             48.14N 111.69W
06/26/2012  E1.00 INCH       PONDERA            MT   TRAINED SPOTTER

            QUARTER SIZED HAIL.

0720 AM     HAIL             7 ESE LEDGER            48.22N 111.69W
06/26/2012  M1.00 INCH       PONDERA            MT   TRAINED SPOTTER

            QUARTER SIZED HAIL AND 0.08 INCHES OF RAINFALL.

0730 AM     HAIL             CHESTER                 48.51N 110.97W
06/26/2012  E1.00 INCH       LIBERTY            MT   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED IN CHESTER.

0735 AM     HAIL             20 N KREMLIN            48.85N 110.15W
06/26/2012  E1.00 INCH       HILL               MT   TRAINED SPOTTER

            NICKEL SIZED HAIL WITH A FEW TO QUARTER SIZED.

0815 AM     HAIL             17 N HINGHAM            48.80N 110.44W
06/26/2012  E1.25 INCH       HILL               MT   TRAINED SPOTTER

            HOLES IN SIDING AND WINDOW BROKEN OUT OF HOUSE DUE TO
            WIND DRIVEN HAIL. POWER WENT OUT DURING THE STORM.

0815 AM     TSTM WND GST     17 N HINGHAM            48.80N 110.44W
06/26/2012  E60 MPH          HILL               MT   TRAINED SPOTTER

            HOLES IN SIDING AND WINDOW BROKEN OUT OF HOUSE DUE TO
            WIND DRIVEN HAIL. POWER WENT OUT DURING THE STORM.

0825 AM     HAIL             24 N GILDFORD           48.91N 110.31W
06/26/2012  E0.88 INCH       HILL               MT   TRAINED SPOTTER

            NICKLE SIZED HAIL AND WINDS OF 40 MPH.

&&

NJL
Local storm report, Jun 26, 9:37 AM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1037 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     JOPLIN                  48.56N 110.77W
06/26/2012                   LIBERTY            MT   EMERGENCY MNGR

            ROOFS BLOWN OFF OF HOMES...POWER POLES DOWN...TREES
            DOWN.

&&

NJL
Special weather statement, Jun 26, 10:36 AM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1136 AM MDT TUE JUN 26 2012

MTZ014-048-049-261800-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-EASTERN TETON MT-SOUTHERN
ROCKY MOUNTAIN FRONT MT-
1136 AM MDT TUE JUN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS AND CLARK AND
SOUTHERN TETON COUNTIES UNTIL NOON MDT...

AT 1133 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF AUGUSTA...OR 41 MILES
SOUTHWEST OF CHOTEAU...MOVING NORTH AT 40 MPH.

WIND GUSTS UP TO 40 MPH AND HAIL UP TO ONE-HALF INCH ARE EXPECTED
WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL LEWIS AND CLARK COUNTY...
  RURAL NORTHERN LEWIS AND CLARK COUNTY...
  RURAL SOUTHERN TETON COUNTY...

LAT...LON 4775 11270 4762 11203 4716 11254 4725 11285
TIME...MOT...LOC 1735Z 186DEG 34KT 4734 11268

BLANK

The radar

The Great Falls radar (KTFX), 133 km away, was scanning. The volume nearest the first event began at 18:00 UTC.

Open the radar archive at this moment

Event by event

4 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Toole

When
June 26, 11:00 AM MST to 11:45 AM MST
Where
Toole County, 31.29 mi ENE of Galata
Measured
1 in hail
Reported by
Public
Coordinates
48.560, -110.680

Hail of 1.00 inches was reported 16 miles S of Inverness.

Hail, Chouteau

When
June 26, 11:42 AM MST to 12:45 PM MST
Where
Chouteau County, 6 mi W of Carter
Measured
1 in hail
Reported by
Public
Coordinates
47.780, -111.079

Hail of 1.00 inches was reported 6 miles W of Carter.

Hail, Pondera

When
June 26, 12:00 PM MST to 12:45 PM MST
Where
Pondera County, 10 mi NE of Brady
Measured
1 in hail
Reported by
Public
Coordinates
48.132, -111.677

Hail of 1.00 inches was reported 10 miles NE of Brady.

Thunderstorm Wind, Chouteau

When
June 26, 12:40 PM MST to 1:30 PM MST
Where
Chouteau County, 1 mi N of Loma
Measured
52 kt (60 mph) measured gust
Reported by
Department of Highways
Coordinates
47.944, -110.500

Winds gusted to 52KT (60MPH) as reported at the Loma DOT site 1 mile N of Loma.

Hail, Hill

When
June 26, 1:15 PM MST to 2:00 PM MST
Where
Hill County, 12 mi N of Hingham
Measured
1 in hail
Reported by
Public
Coordinates
48.744, -110.420

Hail of 1.00 inches was reported 12 miles N of Hingham.

Thunderstorm Wind, Hill

When
June 26, 1:15 PM MST to 2:00 PM MST
Where
Hill County, 12 mi N of Hingham
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
48.744, -110.420

Wind gust of 52KT (60MPH) was reported 12 miles N of Hingham.

Thunderstorm Wind, Hill

When
June 26, 1:32 PM MST to 2:45 PM MST
Where
Hill County, 30 mi N of Havre
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
48.984, -109.680

Winds gusted to 56KT (64MPH) 30 miles N of Havre.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2012Every state in 2012This day in weather historyWarnings in Montana, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396908, 396905, 396909, 396906, 396910, 396911, 396907.